MAUDE Adverse Event Report: ZIMMER GMBH HUMERAL HEAD FRACTURE 44 RT; ANATOMICAL SHOULDER SYSTEM/ANATOMICAL SHOULDER DOMELOCK SYSTEM/ANATOMICAL SHOULD

ZIMMER GMBH HUMERAL HEAD FRACTURE 44 RT; ANATOMICAL SHOULDER SYSTEM/ANATOMICAL SHOULDER DOMELOCK SYSTEM/ANATOMICAL SHOULD
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive x-rays but received other source documents for review.The manufacturer did not receive the device yet, however it is indicated by complainant that it will be returned for investigation.The device history records were reviewed and found to be conforming.Additional information has been requested and is currently not available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that patient underwent revision surgery due to unknown reason.
 
Event or Problem Description
Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.Dhr-review: ref#: (b)(4) lot#: 2871423 baseplate.Yield: 10.Delivered: 10.The device manufacturing quality records indicate that the released components met all requirements to perform as intended.Ref#: (b)(4) lot#: 2871810 humeral head.Yield: 19.Delivered: 19.The device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trend considering the following event is identified: tuberosity did not heal.Event description: revision of zimmer fracture shoulder prosthesis.The implant head was removed and a reverse zimmer anatomical shoulder trabecular metal was implanted.The stem was fixed in the bone and did not require replacement.No signs of infection.It is remarked that patient information is not allowed by country regulations.Device analysis: visual examination: the articulation surface of the fracture head shows slight diffuse scratches.There are also a few dark spots visible on the articulation surface most likely deriving from an electro cautery tool.The taper connection side is inconspicuous.The taper exhibits some slight discolorations.The fracture base-plate shows slight scratches and no bone on-growth on the rough blasted anchoring surface.Further, the tips of the spikes appear polished.Some isolated darker spots are visible that most likely derived from an electro cautery tool.There are polished areas in the groove between the base plate's suture holes.The surfaces of the connection area to the stem are inconspicuous.In one area of the taper connection some slight burnishing possibly setting marks can be observed.The face on the connection side to the head is inconspicuous.The taper on this side shows slight setting marks in form of slight burnishing around the taper.Further, some roughened burnishing can be observed in one area.The bore hole for the screw is inconspicuous.Conclusion summary: according to the received information the anatomical shoulder humeral head fracture was revised after approximately 10 months in vivo.The revision was planned because the fracture did not heal properly and the stem migrated.It is also mentioned that the stem was fixed in the bone and did not require replacement.Further, it is reported that no malfunction was noticed and there were no signs of infection.The exact situation and reason regarding the revision surgery remain unclear.The retrieval exhibits common usage phenomena's and are inconspicuous.Some burnishing can be seen on the tapers which most likely derived from the impaction and/or removal.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
It was now reported that this was a planned revision to the reverse shoulder arthroplasty because tuberosities did not heal and the stem of the prosthesis went up.The implant head has been removed and replaced with inverse shoulder implant.The humeral shaft did not require replacement.
 
Additional Manufacturer Narrative
Additional information was received.As soon as additional information become available and/or an investigation result be available, an amended medical device report will be submitted.Zimmer's reference number of this file is (b)(4).

Brand Name
HUMERAL HEAD FRACTURE 44 RT
Common Device Name
ANATOMICAL SHOULDER SYSTEM/ANATOMICAL SHOULDER DOMELOCK SYSTEM/ANATOMICAL SHOULD
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8101456
Report Number0009613350-2018-01165
Device Sequence Number1204103
Product Code KWS
UDI-Device Identifier00889024480131
UDI-Public00889024480131
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K142403
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/31/2021
Device Model NumberN/A
Device Catalogue Number01.04227.448
Device Lot Number2871423
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer11/22/2018
05/14/2019
Initial Report FDA Received Date11/26/2018
Supplement Report FDA Received Date12/11/2018
06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;